Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 341, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 8, 2001, 5:03 AM CDT for Madison County, Pierce County, Nebraska. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2001, 5:03 AM CDT (10:03 UTC)
- Expired
- Jul 8, 2001, 6:00 AM CDT
- In force
- 57 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
Counties Madison County, NE, Pierce County, NE
The radar
The Omaha radar (KOAX), 134 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 3:45 AM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 10.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3650 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 31.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:15 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 8, 3:15 AM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
315 AM CDT SUN JUL 8 2001
PRIMARY FOCUS WILL REMAIN ON TWO ITEMS...VERY HOT TEMPERATURES OVER
SRN ZONES AND THREAT OF TSTMS. EARLY MORNING SFC ANALYSIS SHOWED A
WEAK FRONT EXTENDING NEWD FROM LOW PRES OVER CO ACROSS SRN NE...AND
INTO A ANOTHER WEAK LOW IN SWRN IA. FOR THE MOST PART...DEWPOINTS
REMAIN POOLED IN THE 70S OVER THE FORECAST AREA. HIGHS YESTERDAY
AGAIN REACHED AROUND THE CENTURY MARK ACROSS SERN NE. ETA HAS BEEN
DOING A VERY GOOD JOB WITH TEMPERATURES THE PAST FEW DAYS...AND IT
SEEMS LIKE IT WILL DO THE SAME AGAIN TODAY. THICKNESS VALUES ARE
ONLY FORECAST TO DECREASE SLIGHTLY...WITH 850 MB TEMPERATURES ALSO
ABOUT THE SAME OR A DEGREE COOLER. WILL ADJUST HEAT ADVISORY AREA
JUST SLIGHTLY. NGM MOS APPEARS A FEW DEGREES TOO COOL IN THE NORTH
AND ABOUT 4 TO 6 DEGREES TOO COOL SOUTH. SOME OF THE SWRN IA AWOS
SITES ARE NOTORIOUS FOR HIGH HEAT INDICES. MAXIMUM VALUES OF 130
AT KSDA AND 124 AT KRDK YESTERDAY WERE WAY TO HIGH. CONVECTION
WISE...EXPECT SHOWERS/THUNDERSTORMS TO MOVE EWD ACROSS THE NRN
ZONES...BUT WILL CARRY AT LEAST A CHANCE THROUGH THE CENTRAL PART OF
FCST AREA ALL TODAY. SOUTH SHOULD REMAIN CAPPED. 00Z ETA OUTPUT
TRIED TO GENERATE PCPN THIS AFTERNOON IN IOWA...THEN ADVECT/DEVELOP
IT WEST INTO ERN NE. NOT TOO SURE THAT WILL PAN OUT...BUT THIS IS
ANOTHER REASON TO KEEP POPS ALL DAY RATHER THAN TRYING TO CONFINE IT
JUST TO THE MORNING HOURS. IT IS INTERESTING TO NOTE THAT THE 06Z
MESOETA QPF OUTPUT IS SIMILAR TO THE 00Z RUN IN DEVELOPING PCPN
WESTWARD INTO ERN NE.
OVERALL PATTERN DOES NOT CHANGE MUCH THE NEXT FEW DAYS...WITH THE
MONSOONAL MOISTURE MAKING ITS WAY AROUND THE NRN PERIPHERY OF THE
500 MB RIDGE. BEST CHANCE OF PCPN FOR TONIGHT INTO MONDAY IS
IN THE NRN HALF OF THE AREA...THEN IN THE SRN ZONES MONDAY NIGHT.
LOW TEMPERATURES TNGT SHOULD BE A LITTLE COOLER THAN THOSE FROM
THIS MORNING...WITH HIGHS MONDAY A BIT COOLER THAN THOSE TODAY AS
SLIGHTLY COOLER AIR WORKS ITS WAY SOUTH. MAY ADJUST THE TUESDAY
INTO SATURDAY FORECAST SLIGHTLY AFTER LOOKING OVER MRF OUTPUT.
FIRST DRAFT OF THE WORK ZONES WAS SENT.
.OMA...HEAT ADVISORY TODAY NEZ050>053-065>068-078-088>093 AND
IAZ069-079-080-090-091
MILLERIn the hours before
Special weather statement, Jul 8, 5:00 AM CDT, 3 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-081700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 AM CDT SUN JUL 8 2001 AN AREA OF THUNDERSTORMS WILL CONTINUE TO WORK ITS WAS EAST ACROSS EASTERN NEBRASKA THIS MORNING. A FEW OF THESE STORMS MAY PRODUCE HAIL AND DAMAGING WINDS...ESPECIALLY FROM WEST OF NORFOLK AND COLUMBUS TOWARD PENDER AND SCRIBNER. THERE IS A SLIGHT RISK OF SEVERE STORMS OVER ALL OF THE AREA THIS AFTERNOON AND TONIGHT. UPPER LEVEL DISTURBANCES WILL CONTINUE TO MOVE EAST THROUGH THE CENTRAL PLAINS THE NEXT 24 HOURS. AT THIS TIME...THE AREA MAINLY NORTH OF A LINE FROM DAVID CEITY TO OMAHA AND RED OAK IOWA APPEARS TO HAVE THE GREATEST CHANCE OF THUNDERSTORMS. HOWEVER...A HOT...HUMID AND VERY UNSTABLE AIRMASS WILL PERSIST OVER ALL OF THE REGION. MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 4:11 AM CDT | Severe Thunderstorm Warning | OAX | Boone | 64 min |
| Jul 8, 4:38 AM CDT | Severe Thunderstorm Warning | OAX | Antelope | 37 min |
| Jul 8, 5:40 AM CDT | Severe Thunderstorm Warning | OAX | Wayne | 65 min |
| Jul 8, 6:10 AM CDT | Severe Thunderstorm Warning | OAX | Thurston | 50 min |
| Jul 8, 4:13 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 47 min |
| Jul 8, 4:24 PM CDT | Tornado Warning | OAX | Cedar | 36 min |
| Jul 8, 5:03 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Pierce, Wayne | 27 min |
| Jul 8, 5:29 PM CDT | Severe Thunderstorm Warning | OAX | Pierce, Wayne | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.